MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Code Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reported a bag was compounded and the compounder allowed a micro bubble of 8.71ml without requiring intervention from a pharmacist.The order was discarded and remade.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number 400466911.The logs were provided for investigation.The bubble threshold was set by the apex compounding system to be 0.30 ml.The bubble volume is recorded in the compounding activity report (car) as well as the "bubble events" window at the end of compounding.Review shows a bubble volume was reported as 8.71 ml, but the dispense was counted as successful, and there was no interruption to compounding or user alert.Investigation has identified this as a software bug.As mentioned, apex records every bubble that occurs on the car, even when they are not at the volume threshold where the system interrupts compounding and alerts the user.Apex interrupts and alerts when a bubble volume reaches 3% of the ordered volume for an ingredient, or in this case 0.30 ml.For this particular dispense, apex should have interrupted compounding and alerted the user.However, the volume of the bubble was still captured and recorded on the car (and the "bubble events" screen that the user can optionally see a the end of compounding).Apex project 20200211 was initiated to correct this issue in the next software update.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton, tx
MDR Report Key9859390
Report Number1641965-2020-00008
Device Sequence Number3153810
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1